2015, 2015(special): 1025-1033. doi: 10.3934/proc.2015.1025

Singular extremal solutions to a Liouville-Gelfand type problem with exponential nonlinearity

1. 

Department of Mathematics, Osaka City University, 3-3-138 Sugimoto, Sumiyoshi-ku, Osaka, 558-8585

Received  September 2014 Revised  July 2015 Published  November 2015

We consider a Liouville-Gelfand type problem \[ -\Delta u = e^u - 1 + \lambda f(x) \quad \text{in} \; \Omega, \quad u > 0 \quad \text{in} \; \Omega, \quad u = 0 \quad \text{on} \; \partial\Omega, \] where $\Omega \subset \mathbb{R}^N \; (N \ge 1)$ is a smooth bounded domain, $f \ge 0$, $f \not\equiv 0$ is a given smooth function, and $\lambda \ge 0$ is a parameter. We are concerned with the regularity property of extremal solutions to the problem, and prove that there exists a domain $\Omega$ and a smooth nonnegative function $f$ such that the extremal solution of the problem is singular when the dimension $N \ge 10$. This result is sharp in the sense that the extremal solution is always regular (bounded) for any $f$ and $\Omega$ when $1 \le N \le 9$.
Citation: Futoshi Takahashi. Singular extremal solutions to a Liouville-Gelfand type problem with exponential nonlinearity. Conference Publications, 2015, 2015 (special) : 1025-1033. doi: 10.3934/proc.2015.1025
References:
[1]

H. Beresticki, L. Nirenberg, and S. R. S. Varadhan, The principal eigenvalue and the maximum principle for second-order elliptic operators in general domains, Comm. Pure Appl. Math., 47 (1994), 47-92.  Google Scholar

[2]

H. Brezis, T. Cazenave, Y. Martel and A. Ramiandrisoa, Blow up for $u_t - \Delta u = g(u)$ revisited, Adv. Differential Equations. 1 (1996), 73-90.  Google Scholar

[3]

H. Brezis, and J. L. Vázquez, Blow-up solutions of some nonlinear elliptic problems, Rev. Mat. Univ. Compl. Madrid, 10 (1997), 443-469.  Google Scholar

[4]

M.G. Crandall, and R. H. Rabinowitz, Some continuation and variational methods for positive solutions of nonlinear elliptic eigenvalue problems, Arch. Rational Mech. Anal., 58 (1975), 207-218.  Google Scholar

[5]

J. Dávila, Some extremal singular solutions of a nonlinear elliptic equation, Differential Integral Equations, 14 no.3 (2001), 289-304.  Google Scholar

[6]

J. Dávila, and L. Dupaigne, Perturbing singular solutions of the Gelfand problem, Commun. Contemp. Math., 9 (2007), 639-680.  Google Scholar

[7]

L. Dupaigne, Stable Solutions of Elliptic Partial Differential Equations, Monographs and Surveys in Pure and Applied Mathematics 143, Chapman & Hall/CRC Press, xiv+321 pp. (2011)  Google Scholar

[8]

Y. Martel, Uniqueness of weak extremal solutions of nonlinear elliptic problems, Houston J. Math., 23 (1997), 161-168.  Google Scholar

[9]

F. Mignot and J.P. Puel, Sur une classe de problèmes non linéaires avec nonlinéairité positive, croissante, convexe, Comm. Partial Differential Equations, 5 (1980), 791-836.  Google Scholar

[10]

Y. Miyamoto, Classification of bifurcation diagrams for elliptic equations with exponential growth in a ball, Ann. Mat. Pura Appl. (4), 194 no.4 (2015), 931-952.  Google Scholar

show all references

References:
[1]

H. Beresticki, L. Nirenberg, and S. R. S. Varadhan, The principal eigenvalue and the maximum principle for second-order elliptic operators in general domains, Comm. Pure Appl. Math., 47 (1994), 47-92.  Google Scholar

[2]

H. Brezis, T. Cazenave, Y. Martel and A. Ramiandrisoa, Blow up for $u_t - \Delta u = g(u)$ revisited, Adv. Differential Equations. 1 (1996), 73-90.  Google Scholar

[3]

H. Brezis, and J. L. Vázquez, Blow-up solutions of some nonlinear elliptic problems, Rev. Mat. Univ. Compl. Madrid, 10 (1997), 443-469.  Google Scholar

[4]

M.G. Crandall, and R. H. Rabinowitz, Some continuation and variational methods for positive solutions of nonlinear elliptic eigenvalue problems, Arch. Rational Mech. Anal., 58 (1975), 207-218.  Google Scholar

[5]

J. Dávila, Some extremal singular solutions of a nonlinear elliptic equation, Differential Integral Equations, 14 no.3 (2001), 289-304.  Google Scholar

[6]

J. Dávila, and L. Dupaigne, Perturbing singular solutions of the Gelfand problem, Commun. Contemp. Math., 9 (2007), 639-680.  Google Scholar

[7]

L. Dupaigne, Stable Solutions of Elliptic Partial Differential Equations, Monographs and Surveys in Pure and Applied Mathematics 143, Chapman & Hall/CRC Press, xiv+321 pp. (2011)  Google Scholar

[8]

Y. Martel, Uniqueness of weak extremal solutions of nonlinear elliptic problems, Houston J. Math., 23 (1997), 161-168.  Google Scholar

[9]

F. Mignot and J.P. Puel, Sur une classe de problèmes non linéaires avec nonlinéairité positive, croissante, convexe, Comm. Partial Differential Equations, 5 (1980), 791-836.  Google Scholar

[10]

Y. Miyamoto, Classification of bifurcation diagrams for elliptic equations with exponential growth in a ball, Ann. Mat. Pura Appl. (4), 194 no.4 (2015), 931-952.  Google Scholar

[1]

Guillaume Warnault. Regularity of the extremal solution for a biharmonic problem with general nonlinearity. Communications on Pure & Applied Analysis, 2009, 8 (5) : 1709-1723. doi: 10.3934/cpaa.2009.8.1709

[2]

Baishun Lai, Qing Luo. Regularity of the extremal solution for a fourth-order elliptic problem with singular nonlinearity. Discrete & Continuous Dynamical Systems, 2011, 30 (1) : 227-241. doi: 10.3934/dcds.2011.30.227

[3]

Jagmohan Tyagi, Ram Baran Verma. Positive solution to extremal Pucci's equations with singular and gradient nonlinearity. Discrete & Continuous Dynamical Systems, 2019, 39 (5) : 2637-2659. doi: 10.3934/dcds.2019110

[4]

Anouar Bahrouni. Trudinger-Moser type inequality and existence of solution for perturbed non-local elliptic operators with exponential nonlinearity. Communications on Pure & Applied Analysis, 2017, 16 (1) : 243-252. doi: 10.3934/cpaa.2017011

[5]

Juan Dávila, Louis Dupaigne, Marcelo Montenegro. The extremal solution of a boundary reaction problem. Communications on Pure & Applied Analysis, 2008, 7 (4) : 795-817. doi: 10.3934/cpaa.2008.7.795

[6]

Yuan Li. Extremal solution and Liouville theorem for anisotropic elliptic equations. Communications on Pure & Applied Analysis, 2021, 20 (12) : 4063-4082. doi: 10.3934/cpaa.2021144

[7]

Eugenia N. Petropoulou. On some difference equations with exponential nonlinearity. Discrete & Continuous Dynamical Systems - B, 2017, 22 (7) : 2587-2594. doi: 10.3934/dcdsb.2017098

[8]

Manuel del Pino, Jean Dolbeault, Monica Musso. Multiple bubbling for the exponential nonlinearity in the slightly supercritical case. Communications on Pure & Applied Analysis, 2006, 5 (3) : 463-482. doi: 10.3934/cpaa.2006.5.463

[9]

A. Adam Azzam. Scattering for the two dimensional NLS with (full) exponential nonlinearity. Communications on Pure & Applied Analysis, 2018, 17 (3) : 1071-1101. doi: 10.3934/cpaa.2018052

[10]

Canghua Jiang, Kok Lay Teo, Ryan Loxton, Guang-Ren Duan. A neighboring extremal solution for an optimal switched impulsive control problem. Journal of Industrial & Management Optimization, 2012, 8 (3) : 591-609. doi: 10.3934/jimo.2012.8.591

[11]

Sandra Carillo. Materials with memory: Free energies & solution exponential decay. Communications on Pure & Applied Analysis, 2010, 9 (5) : 1235-1248. doi: 10.3934/cpaa.2010.9.1235

[12]

Soohyun Bae, Yūki Naito. Separation structure of radial solutions for semilinear elliptic equations with exponential nonlinearity. Discrete & Continuous Dynamical Systems, 2018, 38 (9) : 4537-4554. doi: 10.3934/dcds.2018198

[13]

Ahmad Z. Fino, Mokhtar Kirane. The Cauchy problem for heat equation with fractional Laplacian and exponential nonlinearity. Communications on Pure & Applied Analysis, 2020, 19 (7) : 3625-3650. doi: 10.3934/cpaa.2020160

[14]

Fouad Hadj Selem, Hiroaki Kikuchi, Juncheng Wei. Existence and uniqueness of singular solution to stationary Schrödinger equation with supercritical nonlinearity. Discrete & Continuous Dynamical Systems, 2013, 33 (10) : 4613-4626. doi: 10.3934/dcds.2013.33.4613

[15]

Galina V. Grishina. On positive solution to a second order elliptic equation with a singular nonlinearity. Communications on Pure & Applied Analysis, 2010, 9 (5) : 1335-1343. doi: 10.3934/cpaa.2010.9.1335

[16]

Jong-Shenq Guo, Ying-Chih Lin. Traveling wave solution for a lattice dynamical system with convolution type nonlinearity. Discrete & Continuous Dynamical Systems, 2012, 32 (1) : 101-124. doi: 10.3934/dcds.2012.32.101

[17]

Sami Aouaoui. On some semilinear equation in $R^4$ containing a Laplacian term and involving nonlinearity with exponential growth. Communications on Pure & Applied Analysis, 2015, 14 (6) : 2185-2201. doi: 10.3934/cpaa.2015.14.2185

[18]

Tarek Saanouni. Global well-posedness of some high-order semilinear wave and Schrödinger type equations with exponential nonlinearity. Communications on Pure & Applied Analysis, 2014, 13 (1) : 273-291. doi: 10.3934/cpaa.2014.13.273

[19]

Wenjun Liu, Jiangyong Yu, Gang Li. Global existence, exponential decay and blow-up of solutions for a class of fractional pseudo-parabolic equations with logarithmic nonlinearity. Discrete & Continuous Dynamical Systems - S, 2021, 14 (12) : 4337-4366. doi: 10.3934/dcdss.2021121

[20]

Abdelwahab Bensouilah, Van Duong Dinh, Mohamed Majdoub. Scattering in the weighted $ L^2 $-space for a 2D nonlinear Schrödinger equation with inhomogeneous exponential nonlinearity. Communications on Pure & Applied Analysis, 2019, 18 (5) : 2735-2755. doi: 10.3934/cpaa.2019122

 Impact Factor: 

Metrics

  • PDF downloads (93)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]